I weaned off of Zoloft very slowly and am completely off now. I'm having some symptoms that pretty much started when I started going off 2 months ago....uncontrollable shaking (usually after waking up), hard to catch my breath, confusion, anxiety, rushing thoughts, muscle aches, heavy arms and legs...and the list goes on and on. Has anyone had these symptoms and if so, how long did they last? I'm pretty miserable but hopeful.
Thank you so much for responding. I felt so alone in this until I found this website. My doctor told me he really doubts what I am feeling is withdrawal and told me to monitor the symptoms and call him if they don't subside in awhile.
Does anyone have any suggestions on reducing the withdrawal symptoms. I'm thinking about visiting a health food store today and talking to someone there about vitamins/herbs/supplements that may at least help with the anxiety. For me, the anxiety and the uncontrollable night sweats/shaking are the worst. Thank you again so much. You have no idea how good it feels to have someone listen and know that you aren't losing it.
I can understand how you are feeling because many people on this website feel very much as you do; alone.
I don't know if someone in a health food store will be able to offer anything but in the way of sales of their products. Your doc should, as I said, be helping you through this period. Exercise (mild), sufficient sleep, things that you enjoy, balanced meals and relaxing with friends are also things to include in your withdrawal. I hope things are improving even now and that you feel much better very shortly.
have all your symptoms. but one of the most serious is losing two to four hours sleep at night for the past two years. because of sweats. No doc I have seen has anythng to offer about this.I'd b grteful for more from you on your experience. For a start how much Zoloft were you taking and for how long? Did your anxiety grip up your gut (even if you had no specific problem in mind)as well as wake you with sweats? I'0m using Xanax, by the way. best
I was taking 100 mg of Zoloft for 7 years and other SSRI's for 7 years before that. I have an update, I went back on Zoloft...25 mg. The withdrawal was so horrible. I was super nervous, hot, cold, achy, anxious, tired, confused, night sweats (really bad), shaking, tremors, headache, nausea. I still have the anxious stomach feeling and headache...achy sometimes, nervousness but all of these are getting much, much better since I went back on. They got so bad on Saturday that I almost went to the E.R. several times. I went back on it that day. I hope this helps. Does the Xanax help?
I found a doc today and asked him how he viewed benzos, Xanax in mycase. Never more than 1mg a day. He said: You're 84. How long have you got left? Why stop something that helps you with the willies? I still take as needed. I get all those symptoms you listed. . .50mg Zanax almost always relieves them in maybe 25 or 30 minutes, some times longer. but it works almost always.. i was diagnosed as burned out in 1987. Used to stop the demons with alcohol. I gave that up when I was 70 and started with alprazolam. As needed and .25 was enough for years. I had a stent put in two years ago. I still stress out for events that have nothing to do with me. Someone's sick child, let's say. By the way he gave me Tamsulon for night (and day) sweats. I just took the first one. Bless you
I am so sorry that you have problems like this. You know, you think when you get older that life will be easier..less stress, etc. but for some people, I guess it doesn't. I'm like you, I worry a lot and think about things that MIGHT happen. I'll be glad when my body gets the zoloft back in it's system. I'm still having the night sweats and shaking all through the night. It's hard to get a good night sleep. What exactly does "burned out" mean? I guess that's a term they used to use for depressed/stressed? Do you live alone? If so, I'm sure that makes it much worse. Doesn't xanax make you sleepy? I've used it a few times in emergencies but it just knocked me out each time. God bless you. Hopefully having someone to talk to helps a little.
error! tamuslon was for repeated urination during the night, not the sweats. I find that alprazolam (Xanax) loses its sedative effect after a time but maintains its ansiolitic effect.About five years ago I tried to take it as prescribed in the leaflet - .25 three times a day. after four or five days I was having suicidal hallucinations and general illness. I went back to the 'as needed' routine and it worked very well. Nowadays I need .50 and sometimes, but not often, does not work as well i.e. it relieves the gut anxiety but not the headache and imbalance and so on. Burned out means totally stressed out. I asked the doc, what's the answer. he said, whatever you are doing, stop it. I couldn't and had four more years to go. I tried prozac for 44 days once. No result. I had four hours sleep last night and awoke wet with sweat. But feeling fine so far this early morning. Please keep in touch
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.